About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2013 (2013), Article ID 715959, 8 pages
http://dx.doi.org/10.1155/2013/715959
Research Article

Optimal Control of a Viscous Shallow Water Equation

1Taizhou Institute of Science and Technology (NUST) Taizhou, Jiangsu 225300, China
2Nonlinear Scientific Research Center, Faculty of Science, Jiangsu University, Zhenjiang, Jiangsu 212013, China

Received 22 June 2013; Accepted 23 August 2013

Academic Editor: Shao-Ming Fei

Copyright © 2013 Wenbin Zhang and Jiangbo Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. D. Holm and M. F. Staley, “Nonlinear balance and exchange of stability of dynamics of solitons, peakons, ramps/cliffs and leftons in a 1+1 nonlinear evolutionary PDE,” Physics Letters A, vol. 308, no. 5-6, pp. 437–444, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. H. R. Dullin, G. A. Gottwald, and D. D. Holm, “An integrable shallow water equation with linear and nonlinear dispersion,” Physical Review Letters, vol. 87, pp. 4501–4504, 2001.
  3. A. Degasperis and M. Procesi, “Asymptotic integrability,” in Symmetry and Perturbation Theory (Rome, 1998), A. Degasperis and G. Gaeta, Eds., pp. 23–37, World Scientific, River Edge, NJ, USA, 1999. View at Zentralblatt MATH · View at MathSciNet
  4. R. Camassa and D. D. Holm, “An integrable shallow water equation with peaked solitons,” Physical Review Letters, vol. 71, no. 11, pp. 1661–1664, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. Degasperis, D. D. Kholm, and A. N. I. Khon, “A new integrable equation with peakon solutions,” Teoreticheskaya i Matematicheskaya Fizika, vol. 133, no. 2, pp. 170–183, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  6. B. Fuchssteiner and A. S. Fokas, “Symplectic structures, their Bäcklund transformations and hereditary symmetries,” Physica D, vol. 4, no. 1, pp. 47–66, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  7. B. Fuchssteiner, “Some tricks from the symmetry-toolbox for nonlinear equations: generalizations of the Camassa-Holm equation,” Physica D, vol. 95, no. 3-4, pp. 229–243, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Constantin, “On the scattering problem for the Camassa-Holm equation,” Proceedings of the Royal Society A, vol. 457, no. 2008, pp. 953–970, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. Lenells, “Traveling wave solutions of the Camassa-Holm equation,” Journal of Differential Equations, vol. 217, no. 2, pp. 393–430, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A. Constantin and W. A. Strauss, “Stability of the Camassa-Holm solitons,” Journal of Nonlinear Science, vol. 12, no. 4, pp. 415–422, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. Constantin and J. Escher, “Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation,” Communications on Pure and Applied Mathematics, vol. 51, no. 5, pp. 475–504, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. Constantin, “Existence of permanent and breaking waves for a shallow water equation: a geometric approach,” Annales de l'Institut Fourier, vol. 50, no. 2, pp. 321–362, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  13. G. Rodríguez-Blanco, “On the Cauchy problem for the Camassa-Holm equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 46, no. 3, pp. 309–327, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. H. Dai, K.-H. Kwek, H. Gao, and C. Qu, “On the Cauchy problem of the Camassa-Holm equation,” Frontiers of Mathematics in China, vol. 1, no. 1, pp. 144–159, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. A. Constantin and J. Escher, “Global existence and blow-up for a shallow water equation,” Annali della Scuola Normale Superiore di Pisa. Classe di Scienze. Serie IV, vol. 26, no. 2, pp. 303–328, 1998. View at Zentralblatt MATH · View at MathSciNet
  16. Y. A. Li and P. J. Olver, “Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation,” Journal of Differential Equations, vol. 162, no. 1, pp. 27–63, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. A. Bressan and A. Constantin, “Global conservative solutions of the Camassa-Holm equation,” Archive for Rational Mechanics and Analysis, vol. 183, no. 2, pp. 215–239, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. Z. Xin and P. Zhang, “On the weak solutions to a shallow water equation,” Communications on Pure and Applied Mathematics, vol. 53, no. 11, pp. 1411–1433, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. A. Constantin and W. A. Strauss, “Stability of peakons,” Communications on Pure and Applied Mathematics, vol. 53, no. 5, pp. 603–610, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. H. R. Dullin, G. A. Gottwald, and D. D. Holm, “Camassa-Holm, Korteweg-de Vries-5 and other asymptotically equivalent equations for shallow water waves,” Fluid Dynamics Research, vol. 33, no. 1-2, pp. 73–95, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. D. D. Holm and M. F. Staley, “Wave structure and nonlinear balances in a family of evolutionary PDEs,” SIAM Journal on Applied Dynamical Systems, vol. 2, no. 3, p. 323, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. Y. Matsuno, “Multisoliton solutions of the Degasperis-Procesi equation and their peakon limit,” Inverse Problems, vol. 21, no. 5, pp. 1553–1570, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. H. Lundmark and J. Szmigielski, “Multi-peakon solutions of the Degasperis-Procesi equation,” Inverse Problems, vol. 19, no. 6, pp. 1241–1245, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. Z. Yin, “On the Cauchy problem for an integrable equation with peakon solutions,” Illinois Journal of Mathematics, vol. 47, no. 3, pp. 649–666, 2003. View at Zentralblatt MATH · View at MathSciNet
  25. Z. Yin, “Global existence for a new periodic integrable equation,” Journal of Mathematical Analysis and Applications, vol. 283, no. 1, pp. 129–139, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. Z. Yin, “Global solutions to a new integrable equation with peakons,” Indiana University Mathematics Journal, vol. 53, no. 4, pp. 1189–1209, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Z. Yin, “Global weak solutions for a new periodic integrable equation with peakon solutions,” Journal of Functional Analysis, vol. 212, no. 1, pp. 182–194, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. Y. Liu and Z. Yin, “Global existence and blow-up phenomena for the Degasperis-Procesi equation,” Communications in Mathematical Physics, vol. 267, no. 3, pp. 801–820, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. J. Escher, Y. Liu, and Z. Yin, “Global weak solutions and blow-up structure for the Degasperis-Procesi equation,” Journal of Functional Analysis, vol. 241, no. 2, pp. 457–485, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. J. Escher, Y. Liu, and Z. Yin, “Shock waves and blow-up phenomena for the periodic Degasperis-Procesi equation,” Indiana University Mathematics Journal, vol. 56, no. 1, pp. 87–117, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. G. M. Coclite and K. H. Karlsen, “On the well-posedness of the Degasperis-Procesi equation,” Journal of Functional Analysis, vol. 233, no. 1, pp. 60–91, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. S. Lai and Y. Wu, “Global solutions and blow-up phenomena to a shallow water equation,” Journal of Differential Equations, vol. 249, no. 3, pp. 693–706, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. K. Ito and S. S. Ravindran, “A reduced basis method for control problems governed by PDEs,” in Control and Estimation of Distributed Parameter Systems (Vorau, 1996), vol. 126 of International Series of Numerical Mathematics, pp. 153–168, Birkhäuser, Basel, Switzerland, 1998. View at Zentralblatt MATH · View at MathSciNet
  34. J. A. Atwell and B. B. King, “Proper orthogonal decomposition for reduced basis feedback controllers for parabolic equations,” Mathematical and Computer Modelling, vol. 33, no. 1–3, pp. 1–19, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. C. Hu and R. Temam, “Robust control of the Kuramoto-Sivashinsky equation,” Dynamics of Continuous, Discrete & Impulsive Systems. Series B, vol. 8, no. 3, pp. 315–338, 2001. View at Zentralblatt MATH · View at MathSciNet
  36. K. Kunisch and S. Volkwein, “Control of the Burgers equation by a reduced-order approach using proper orthogonal decomposition,” Journal of Optimization Theory and Applications, vol. 102, no. 2, pp. 345–371, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. M. Hinze and S. Volkwein, “Analysis of instantaneous control for the Burgers equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 50, no. 1, pp. 1–26, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. R. Vedantham, “Optimal control of the viscous Burgers equation using an equivalent index method,” Journal of Global Optimization, vol. 18, no. 3, pp. 255–263, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. B. Øksendal, “Optimal control of stochastic partial differential equations,” Stochastic Analysis and Applications, vol. 23, no. 1, pp. 165–179, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  40. O. Ghattas and J. H. Bark, “Optimal control of two- and three-dimensional incompressible Navier-Stokes flows,” Journal of Computational Physics, vol. 136, pp. 231–244, 1997.
  41. J. E. Lagnese and G. Leugering, “Time-domain decomposition of optimal control problems for the wave equation,” Systems & Control Letters, vol. 48, no. 3-4, pp. 229–242, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. J. M. Yong, “Existence theory of optimal controls for distributed parameter systems,” Kodai Mathematical Journal, vol. 15, no. 2, pp. 193–220, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. J. M. Yong and S. M. Zheng, “Feedback stabilization and optimal control for the Cahn-Hilliard equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 17, no. 5, pp. 431–444, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. S.-U. Ryu and A. Yagi, “Optimal control of Keller-Segel equations,” Journal of Mathematical Analysis and Applications, vol. 256, no. 1, pp. 45–66, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. S.-U. Ryu, “Optimal control problems governed by some semilinear parabolic equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 56, no. 2, pp. 241–252, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. C. Shen, L. Tian, and A. Gao, “Optimal control of the viscous Dullin-Gottwalld-Holm equation,” Nonlinear Analysis: Real World Applications, vol. 11, no. 1, pp. 480–491, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. L. Tian and C. Shen, “Optimal control of the viscous Degasperis-Procesi equation,” Journal of Mathematical Physics, vol. 48, no. 11, Article ID 113513, 16 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. L. Tian, C. Shen, and D. Ding, “Optimal control of the viscous Camassa-Holm equation,” Nonlinear Analysis: Real World Applications, vol. 10, no. 1, pp. 519–530, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. X. Zhao and C. Liu, “Optimal control problem for viscous Cahn-Hilliard equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 17, pp. 6348–6357, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  50. J.-L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Springer, New York, NY, USA, 1971. View at MathSciNet
  51. A. Wouk, A Course of Applied Functional Analysis, Pure and Applied Mathematics, Wiley-Interscience, New York, NY, USA, 1979. View at MathSciNet
  52. R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, vol. 2 of Studies in Mathematics and Its Applications, North-Holland, Amsterdam, The Netherlands, 1979. View at MathSciNet
  53. R. Dautray and J.-L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology. Volume 5: Evolution Problems I, Springer, Berlin, Germany, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  54. E. Kreyszig, Introductory Functional Analysis with Applications, John Wiley & Sons, New York, NY, USA, 1978. View at MathSciNet